MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ROD ROTATION KEY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 TITANIUM ROD ROTATION KEY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48237056
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while turning the rod, the rotation key and forceps broke.The surgery was completed successfully with alternate tools in the surgery room.No adverse consequences to the patient were reported.
 
Additional Manufacturer Narrative
The initial reporter was updated from physician/surgeon to clinical support employee.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The product was returned for evaluation and the event was confirmed via visual inspection.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The plausible root cause of the reported event was determined conclusively to be due to normal wear and tear as the instrument was confirmed to be about 4 years old with no issues found in the manufacturing records.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ROD ROTATION KEY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7642687
Report Number0009617544-2018-00155
Device Sequence Number19242016
Product Code LXH
UDI-Device Identifier07613327265545
UDI-Public(01)07613327265545
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48237056
Device Catalogue Number48237056
Device Lot Number143182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer06/28/2018
07/11/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date07/05/2018
08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1